Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 8, 2021, 2:17 PM EDT for Butler County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 8, 2021, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
County Butler County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS81 KILN 081817 SPSILN Special Weather Statement National Weather Service Wilmington OH 217 PM EDT Thu Jul 8 2021 OHZ070-077-081845- Hamilton OH-Butler OH- 217 PM EDT Thu Jul 8 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HAMILTON AND WESTERN BUTLER COUNTIES UNTIL 245 PM EDT... At 217 PM EDT, radar indicated strong thunderstorms along a line extending from Oxford to 7 miles north of Harrison, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Hamilton, Fairfield, Oxford, Forest Park, Springdale, Ross, Seven Mile, Williamsdale, Dunlap, Darrtown, Greenhills, Reily, New Miami, Millville, Scipio, Jacksonburg, Mount Healthy Heights, Collinsville, Pleasant Run Farm and Mcgonigle. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3951 8482 3954 8449 3925 8450 3933 8482 TIME...MOT...LOC 1817Z 284DEG 24KT 3950 8477 3935 8478 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:58 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 8, 1:58 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 158 PM EDT Thu Jul 8 2021 .SYNOPSIS... A cold front will slide through the Ohio Valley this afternoon and evening bringing more scattered showers and storms to the area. Weak high pressure will build in behind the front on Friday bringing cooler and quiet weather, before the front begins to return to the north as a warm front Friday night and Saturday bringing a return of rain chances and more humid air. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Surface cold front draped from Detroit back to St. Louis will continue to slowly sag southeast today into tonight just ahead of a digging mid-level trough. Warm, very moist airmass is entrenched across the warm sector in the Ohio Valley. Through the near term, have continued chance or higher PoPs due to height falls and low level convergence along and ahead of the front. Best chance or likely PoPs to mostly remain north of I-70 with the timing of the front overlapping with max heating this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Scattered storms will maintain intensity and coverage into the mid evening aided by forcing from the upper trough and cold front, so they may linger a little later and little stronger than previous days more diurnally forced/enhanced storms. Do expect forcing and instability to wane by late evening into the early overnight with a slow decrease in shower chances from west-to-east through the night. Somewhat cooler air filtering in on weak northwesterly winds tonight may drop lows back toward the upper 50s to lower 60s in the far north/west. Friday will be a quiet day as high pressure builds into the Ohio Valley and frontal boundary slows to a halt south of the area. Mix of sun and clouds with highs centered a few degrees either side of 80F. Friday night starts to get interesting with low confidence on how stalled boundary and increasing southerly flow into/over this boundary behaves in accordance with weak shortwave energy approaching the Ohio Valley later in the night. Some guidance aggressively moves an MCS toward the area toward sunrise on Saturday morning, while other guidance dives the MCS south/west of the area into the greater instability feed to the southwest. Will increase rain chances across the forecast area through the sunrise hours, but will need to see model discrepancies resolve before introducing anything more than "chance" rain chances. This is discussed in much more detail below. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The long term period looks to feature quite an unsettled pattern, potentially beginning very late Friday night into Saturday morning. There is a lot to discuss here, so let's get right to it. Following the frontal passage early Friday morning, northwesterly flow aloft will become established in the OH Vly as an embedded S/W drifts south through the upper Midwest and into the mid MS Rvr Vly from Friday afternoon into Friday night. There is quite a bit of energy with this feature with seasonably respectable deep-layer flow nudging east into the OH Vly very late Friday night. At the sfc, meanwhile, the remnant frontal boundary that will have drifted south of the ILN FA Friday afternoon will have stalled across northern TN/southern KY as the aforementioned system progresses southeast into the mid MS Rvr Vly. This will essentially hold up the frontal progression further south, causing it to stall out before it begins to pivot back north Friday night with the increasing SW flow in the low levels. This not only will cause the front to pivot back north closer to the ILN FA, but it will result in a fairly robust mass response and moisture/mass convergence along the tightening WNW-ESE oriented baroclinic zone which will be positioned from somewhere in the VC of STL to perhaps just west of LEX by 06z Saturday. With the arrival of stronger forcing and the enhanced lift due to robust mass convergence on the nose of the strengthening LLJ, there remains high confidence at this juncture that one or more complexes of thunderstorms will develop and progress through southern IL/IN/KY and potentially southern OH late Friday night into Saturday morning. What remains a bit more uncertain at this juncture is just how far north the aforementioned LL baroclinic zone progresses before potential MCS activity develops and propagates along it. The GFS/ECMWF remain a bit more suppressed with their solution, showing a favored corridor for storminess perhaps across the southwestern quarter of the ILN FA and points further south/west where the better moisture/instby pooling would occur. The NAM/CMC, on the other hand, show a solution with the front migrating to near IND to just south of CVG by 12z, a solution that would suggest a much further north track for one or more complexes of storms during the Saturday morning time period. Am inclined at this juncture to lean toward the slightly further south/west solution, which would keep the most aggressive/strongest portion of any complex to the south/west of the ILN FA, with perhaps a good deal of stratiform rain/thunder Saturday morning across the southwestern third or so of the local area. However, beyond Saturday morning, the evolution becomes even murkier as there are unknowns in just how much the LL environment may be able to rebound/recover in the wake of morning MCS activity near/just SW of the ILN FA and whether the digging of the trof across the mid MS Rvr Vly and the corresponding enhancement to the LL southwesterly flow by Saturday evening into central/southern parts of the region will be enough to destabilize the southern third of the ILN FA and generate any renewed convection along any trailing mesoscale boundary that may laid out by morning activity. There are a few items that will need to be watched carefully in terms of this evolution as the LL flow fields will be seasonably strong with the prospect of a pivoting LL/sfc baroclinic zone north Saturday evening/night to near or even north of the OH Rvr. This lends itself to both hydro and severe concerns, providing the environment evolves in such a manner. There will be renewed LL mass convergence Saturday evening/night, initially stronger to the SW of the ILN FA but moving NE through the night. This could initiate a scenario with several backbuilding convective clusters as the moisture feed northward will be substantial during this time period. With PWATs running ~150% seasonal norms and indications for more than sufficient lift and at least some LL instby, there could be a local hydro and severe risk that evolve late Saturday evening/early night. Right now, that threat would be favored across the Tri-State area and essentially the SW/S third of the ILN FA, but there are /numerous/ uncertainties in the favored location for such a setup at this juncture. By Sunday morning, the aforementioned S/W in the mid MS Vly will have closed off, with deeper-layer SW flow becoming established which will more definitively push the lingering/pivoting frontal boundary north through the ILN FA by Sunday afternoon. At this point, there will still be more-than-sufficient deeper-layer (albeit more unidirectional) shear and instby to keep a severe concern in the fcst for Sunday, even with the rapid decrease in LL convergence. By Sunday night/Monday, the system begins to occlude and the deeper- layer flow will gradually begin to weaken into the day on Monday, despite rather negligible eastward movement in the overall system as a whole. This will leave the ILN FA with sufficient SSW flow in the open warm sector of the system, a scenario which will last into Tuesday before eventually the system weakens enough and begins to be absorbed into the stronger flow further north. This will occur as a midlevel ridge from the Carolinas begins to migrate west into the southern Appalachians, essentially indicating that the cold front with this system will most likely wash out in the OH Vly as the system undergoes frontolysis Monday night/Tuesday. The front may not actually ever reach the ILN FA through the entirety of the long term period, should current guidance remain on track. This essentially means that the daily chance for storms will linger well past Sunday and will most likely be with us, even in diminishing fashion, through midweek next week. With expectation for episodic storms and convectively- enhanced/induced cloud cover, temps will be held near/below seasonal norms for daytime highs and generally near/above seasonal norms for overnight lows. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Thunderstorms ongoing near DAY/CMH/LCK terminals to start the TAF period, with activity moving toward CVG/LUK/ILN over the next couple of hours. A few of the strongest storms will likely produce locally strong wind gusts, so will continue to monitor closely to add these to the TAFs at the appropriate terminals. Otherwise, high-res guidance now focusing on this convection reaching an intensity peak this afternoon and early evening, then decreasing a bit heading into the late evening. Cold front passes through with a wind shift to the northwest after midnight, followed by potential for MVFR clouds to develop and linger Friday morning. .OUTLOOK...Thunderstorms possible Saturday through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Binau NEAR TERM...Hogue SHORT TERM...Binau LONG TERM...KC AVIATION...Hogue
Hazardous weather outlook, Jul 8, 5:29 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 529 AM EDT Thu Jul 8 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 529 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms will cross the area today and this evening. A few strong to severe storms are likely with the primary threat being damaging wind and locally heavy rainfall possibly causing minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 11:59 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1159 AM EDT Thu Jul 8 2021
INZ050-058-059-OHZ060-081630-
Fayette IN-Union IN-Wayne IN-Preble OH-
1159 AM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WAYNE...
NORTHWESTERN UNION...CENTRAL FAYETTE COUNTIES IN EAST CENTRAL INDIANA
AND WEST CENTRAL PREBLE COUNTIES IN WEST CENTRAL OHIO UNTIL 1230 PM
EDT...
At 1159 AM EDT, radar indicated strong thunderstorms along a line
extending from near Centerville to near Glenwood, moving east at 15
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Richmond, Connersville, Centerville, Glenwood, Waterloo, Bunker Hill,
Abington, Boston, Richmond Municipal Airport, Mettel Field,
Bentonville, Philomath, Beesons, New Hope and Falmouth.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3974 8530 3984 8502 3979 8470 3959 8524
3962 8530
TIME...MOT...LOC 1559Z 287DEG 11KT 3979 8503 3968 8532Local storm report, Jul 8, 1:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM FLOOD 2 N CONNERSVILLE 39.69N 85.14W
07/08/2021 FAYETTE IN 911 CALL CENTER
HIGH WATER WAS REPORTED ACROSS STATE ROUTE 1.
&&Special weather statement, Jul 8, 1:40 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 PM EDT Thu Jul 8 2021
INZ058-059-066-081815-
Fayette IN-Union IN-Franklin IN-
140 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 215 PM EDT...
At 139 PM EDT, radar indicated strong thunderstorms along a line
extending from near Connersville to 11 miles southwest of Liberty to
6 miles northwest of Brookville, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Brookville, Liberty, West College Corner, Salem, Blooming Grove,
Metamora, Dunlapsville, Alquina, Whitewater State Park,
Charlottesville, Goodwins Corner, Mounds State Recreation Area,
Billingsville, Cottage Grove, Mixersville, Nulltown and Everton.
Those attending Union County Bicentennial events are in the path of
these storms and should prepare for the expected weather conditions.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8482 3941 8482 3945 8518 3952 8517
3962 8517
TIME...MOT...LOC 1739Z 268DEG 22KT 3960 8511 3954 8510 3949 8510Special weather statement, Jul 8, 2:17 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 217 PM EDT Thu Jul 8 2021 OHZ070-077-081845- Hamilton OH-Butler OH- 217 PM EDT Thu Jul 8 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HAMILTON AND WESTERN BUTLER COUNTIES UNTIL 245 PM EDT... At 217 PM EDT, radar indicated strong thunderstorms along a line extending from Oxford to 7 miles north of Harrison, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Hamilton, Fairfield, Oxford, Forest Park, Springdale, Ross, Seven Mile, Williamsdale, Dunlap, Darrtown, Greenhills, Reily, New Miami, Millville, Scipio, Jacksonburg, Mount Healthy Heights, Collinsville, Pleasant Run Farm and Mcgonigle. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3951 8482 3954 8449 3925 8450 3933 8482 TIME...MOT...LOC 1817Z 284DEG 24KT 3950 8477 3935 8478
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:15 PM EDT | Special Weather Statement | ILN | Union | 30 min |
| Jul 7, 9:19 PM EDT | Special Weather Statement | ILN | Delaware | 26 min |
| Jul 8, 2:45 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| Jul 8, 4:05 PM EDT | Special Weather Statement | ILN | Hocking | 25 min |
| Jul 8, 4:27 PM EDT | Special Weather Statement | ILN | Hocking | 33 min |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 31 min |
| Jul 8, 6:06 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 24 min |
| Jul 8, 6:30 PM EDT | Special Weather Statement | ILN | Gallatin, Grant, Owen | 30 min |
| Jul 8, 11:59 AM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Jul 8, 12:52 PM EDT | Areal Flood Advisory | ILN | Fayette | 3 hr |
| Jul 8, 1:06 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 39 min |
| Jul 8, 1:40 PM EDT | Special Weather Statement | ILN | Union | 35 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.